Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have sore throat. Not cured by using OTC drug. How to overcome this problem?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I'm reading here that alot of other folks are having the same symptoms. My throat is not sore but feels as though someone is choking me and it's really painful at times. Doesn't last long but is happening more frequently. I have tried OTC drugs for possible GERD with no relief. I'm an RN with a heart stent already but this feels different. Just wondering what to think here??
Posted Mon, 25 Feb 2013 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
A soreness of the throat and the neck could be due to chronic pharyngitis or infection in the throat or side effect of the drug like escitalopram or an allergic reaction or acid reflux. Smoking can also cause such symptoms. Smoking damages the mucosa of the throat making it susceptible for repeated infections. In response to the repeated throat infection, there will be enlargement of the lingual tonsils, those lymphoid follicles present over the base of the tongue. The mere presence of the enlarged lingual tonsils can also give rise to pain and soreness in the throat.
You need to consult a good ENT specialist for a thorough examination of the oral cavity and the throat, to diagnose the cause of your problem. Till then, you need to consume plenty of warm water, avoid smoking, alcohol and coffee. Also, eat plenty of fresh fruits and vegetables, this helps in regeneration of the mucosa of the oral cavity and reduction of the symptoms.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor